Alert archive / Pennsylvania / Flash Flood Warnings in 2016
Flash Flood Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 2, 2016, 6:44 PM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2016, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 2, 2016, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 50 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:02 PM EDT | FLASH FLOOD | Westmoreland City, PA | TUNNEL IN FRONT OF AMERICAN LEGION HAS FLOODED |
| Jun 2, 7:03 PM EDT | FLASH FLOOD | Harrison City, PA | TRIBUTARY OF BRUSH CREEK BEHIND HOME OUT OF ITS BANKS |
| Jun 2, 7:25 PM EDT | FLASH FLOOD | Jeannette, PA | MANHOLE COVERS BLOWN OUT ON ON 4TH ST |
| Jun 2, 8:03 PM EDT | FLASH FLOOD | South Greensburg, PA | BROAD ST EXT FLOODED TOWARD BORO GARAGE |
| Jun 2, 8:45 PM EDT | FLASH FLOOD | Jeannette, PA | SCOTT AVE FLOODED WITH MANHOLE COVERS DISLODGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
987
WGUS51 KPBZ 022244
FFWPBZ
PAC129-030145-
/O.NEW.KPBZ.FF.W.0007.160602T2244Z-160603T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 945 PM EDT
* AT 643 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBURG...JEANNETTE...MURRYSVILLE...IRWIN...MANOR...TRAFFORD...
DELMONT...EXPORT...NORTH IRWIN...PENN...ADAMSBURG...GRAPEVILLE AND
HARRISON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 4026 7953 4033 7978 4040 7974 4040 7973
4041 7973 4041 7972 4043 7970 4048 7970
4041 7945
$$
TAX2 follow-up statements
052
WGUS71 KPBZ 022349
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT THU JUN 2 2016
PAC129-030145-
/O.CON.KPBZ.FF.W.0007.000000T0000Z-160603T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
749 PM EDT THU JUN 2 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
WEST CENTRAL WESTMORELAND COUNTY...
AT 743 PM EDT...EMERGENCY MANAGEMENT REPORTED FLOODING ONGOING IN
PENN TOWNSHIP AND JEANNETTE AND A TRIBUTARY OF BRUSH CREEK COMING
OUT OF ITS BANKS IN HARRISON CITY. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN...BUT LITTLE ADDITIONAL RAIN IS EXPECTED OVER THE
NEXT SEVERAL HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBURG...JEANNETTE...MURRYSVILLE...IRWIN...MANOR...TRAFFORD...DELMONT...
EXPORT...NORTH IRWIN...PENN...ADAMSBURG...GRAPEVILLE AND HARRISON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 4026 7953 4033 7978 4040 7974 4040 7973
4041 7973 4041 7972 4043 7970 4048 7970
4041 7945
$$
TAX925
WGUS71 KPBZ 030051
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT THU JUN 2 2016
PAC129-030101-
/O.CAN.KPBZ.FF.W.0007.000000T0000Z-160603T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
851 PM EDT THU JUN 2 2016
...THE FLASH FLOOD WARNING FOR WEST CENTRAL WESTMORELAND COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4026 7953 4033 7978 4040 7974 4040 7973
4041 7973 4041 7972 4043 7970 4048 7970
4041 7945
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:36 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 2, 6:36 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 636 PM EDT THU JUN 2 2016 .SYNOPSIS... A cold front will bring showers and thunderstorms into Friday morning. A brief dry period Friday night will be followed by a wet weekend as low pressure returns. && .NEAR TERM /TONIGHT/... Updated PoPs based on latest radar trends. Main concern for the evening remains slow-moving storms capable of putting down heavy rain. Activity should start to decrease in coverage with time after sunset. No other changes at this time. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... The front will continue to make slow southward progress on Friday, possibly stalling near or just south of the Mason-Dixon line by late in the day. Elected to hang on to PoPs out ahead of the boundary, mainly south and east of Pittsburgh. Likely PoPs look necessary in the far southeast counties. Dry weather will work into the area from the north by sunset, but just barely, as there remains some uncertainty on just how far south the front gets. Going to hold on to a mostly dry forecast for Friday night for now but confidence is fairly low as the front will not be far away. The front makes a northward push on Saturday as a shortwave dives into the western Great Lakes, inducing southwesterly flow. Rain coverage will increase through the day and night as moisture builds. Rain amounts could become a concern given 1.75 inch precipitable water values falling on potentially wet ground. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Superblend guidance was relied upon heavily during this period as uncertainty remains in the ultimate fate of the frontal boundary this weekend. Rain will continue into Sunday night as surface low pressure sweeps across the Great Lakes. A pattern change to a longwave trough in the Eastern U.S. is still in the cards, and this will keep scattered showers in the forecast potentially into the middle of next week. Ridging and dry weather may return by Thursday. Near to below normal temperatures are expected through the period. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... Shower and thunderstorm coverage is expected to increase through the evening as a cold front slowly advances toward the region. Will maintain VCTS for most ports. MVFR visibilities expected in any thunderstorm activity. Mainly VFR conditions are expected tonight as the precip diminishes. Expecting another round of restrictions during the pre-dawn hours Friday, with fog development in the moist air mass. .OUTLOOK /FRIDAY THROUGH MONDAY/... Restrictions are likely with another late weekend cold front. && .EQUIPMENT... EQUIPMENT OUTAGE SCHEDULED THURSDAY An electrical power system replacement at the National Weather Service Pittsburgh PA office in Moon Township is scheduled Thursday June 2, 2016 from around 9 am to 4pm EDT. National Weather Services for the local area including watches warnings and forecasts will be provided from the Charleston West Virginia National Weather Service office during this time. During this outage...access to the following systems and services from the National Weather Service in Pittsburgh will be unavailable... Pittsburgh PA Doppler weather radar...kpbz Pittsburgh International Airport Terminal Doppler Radar...tpit NOAA weather radio stations... KIH-35 162.55 Pittsburgh, Pennsylvania. WWF-35 162.525 Bridgeport, Ohio. WXJ-47 162.475 Cambridge, Ohio. WWG-53 162.425 Parker, Pennsylvania. KXI-73 162.450 Tucker County, West Virginia. KWN-36 162.500 Preston County, West Virginia. KWN-35 162.475 Morgantown, West Virginia. WNG-735 162.425 New Philadelphia, Ohio. KZZ-42 162.500 Punxsutawney, Pennsylvania. All routine telephone service to the National Weather Service will be unavailable, including telephone forecast recordings on line 412-262-2170. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 2, 4:19 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 419 AM EDT THU JUN 2 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-030830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 419 AM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 4:56 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV 456 PM EDT THU JUN 2 2016 PAZ075-076-022130- FAYETTE RIDGES-FAYETTE- 456 PM EDT THU JUN 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAYETTE COUNTY... AT 456 PM EDT...A STRONG THUNDERSTORM WAS OVER UNIONTOWN. THE STORM WAS NEARLY STATIONARY. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UNIONTOWN...FARMINGTON...FAIRCHANCE AND CHALKHILL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3980 7977 3991 7979 3996 7961 3980 7956 TIME...MOT...LOC 2056Z 257DEG 4KT 3986 7971 TAX
Special weather statement, Jun 2, 5:49 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT THU JUN 2 2016
OHZ057-022230-
MUSKINGUM-
549 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MUSKINGUM COUNTY...
AT 548 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH ZANESVILLE...OR
NEAR PERRY STATE FOREST. THE STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
FULTONHAM...RURALDALE...EAST FULTONHAM AND CANNELVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3990 8216 3979 8184 3976 8185 3977 8207
3982 8208 3982 8217
TIME...MOT...LOC 2148Z 285DEG 4KT 3983 8211
TAXSpecial weather statement, Jun 2, 5:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT THU JUN 2 2016
PAZ073-022230-
WESTMORELAND-
559 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WESTMORELAND
COUNTY...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS NEAR DELMONT...OR NEAR
JEANNETTE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...JEANNETTE...MURRYSVILLE...IRWIN...MANOR...TRAFFORD...DELMONT...
EXPORT...NORTH IRWIN...PENN...ADAMSBURG...HARRISON CITY...GRAPEVILLE AND
SLICKVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
LAT...LON 4026 7958 4036 7976 4041 7973 4041 7972
4043 7970 4045 7970 4049 7968 4045 7946
TIME...MOT...LOC 2159Z 297DEG 7KT 4039 7963
TAXSpecial weather statement, Jun 2, 6:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON WV
633 PM EDT THU JUN 2 2016
PAZ073-074-022330-
WESTMORELAND RIDGES-WESTMORELAND-
633 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WESTMORELAND
COUNTY...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS OVER LATROBE...MOVING EAST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LATROBE...MCCHESNEYTOWN-LOYALHANNA...DERRY...LAWSON HEIGHTS...LIGONIER...
NEW ALEXANDRIA...YOUNGSTOWN...LAUREL MOUNTAIN...CRABTREE...LAUREL
MOUNTAIN STATE PARK AND LOYALHANNA GORGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4028 7906 4027 7907 4021 7911 4020 7913
4018 7913 4018 7914 4016 7914 4016 7916
4013 7917 4012 7918 4029 7951 4041 7945
4034 7901
TIME...MOT...LOC 2233Z 288DEG 15KT 4032 7941
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:56 PM EDT | Special Weather Statement | PBZ | Fayette | 34 min |
| Jun 2, 5:59 PM EDT | Special Weather Statement | PBZ | Westmoreland | 31 min |
| Jun 2, 6:33 PM EDT | Special Weather Statement | PBZ | Westmoreland | 57 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.